Alert archive / Nebraska / Areal Flood Warnings in 2021
Areal Flood Warning 13, NWS Omaha, NE
NWS Omaha, NE issued this areal flood warning at Aug 8, 2021, 12:41 AM CDT for Fremont County, Mills County, Pottawattamie County, Iowa; 10 counties in Nebraska. It was in force for 12 hr. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2021, 12:41 AM CDT (05:41 UTC)
- Expired
- Aug 8, 2021, 12:30 PM CDT
- In force
- 12 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fremont County, IA, Mills County, IA, Pottawattamie County, IA, Butler County, NE, Cass County, NE, Colfax County, NE, Douglas County, NE, Lancaster County, NE, Otoe County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 32 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:00 AM CDT | HEAVY RAIN 2.87 | 1 Wnw Millard, NE | COCORAHS STATION NE-DG-30 OMAHA 9.4 WSW. |
| Aug 8, 6:00 AM CDT | HEAVY RAIN 3.5 | Weston, NE | COCORAHS STATION NE-SN-3 WESTON 0.2 ENE. |
| Aug 8, 7:00 AM CDT | HEAVY RAIN 2.54 | 2 Sse Council Bluffs, IA | COCORAHS STATION IA-PT-13 COUNCIL BLUFFS 2.1 SSE. |
| Aug 8, 7:00 AM CDT | HEAVY RAIN 2.54 | 2 S Wahoo, NE | COCORAHS STATION NE-SN-1 WAHOO 1.7 S. |
| Aug 8, 7:00 AM CDT | HEAVY RAIN 2.56 | 2 N Omaha, NE | COCORAHS STATION NE-DG-46 OMAHA 2.0 N. |
| Aug 8, 7:00 AM CDT | HEAVY RAIN 2.57 | 3 Wnw Garland, NE | COCORAHS STATION SEWA006 SEWARD 4.7 NE. |
| Aug 8, 7:00 AM CDT | HEAVY RAIN 2.67 | 5 Ne Garland, NE | COCORAHS STATION NE-LA-22 RAYMOND 7.3 WNW. |
| Aug 8, 7:00 AM CDT | HEAVY RAIN 2.72 | 1 Nnw Davey, NE | COCORAHS STATION LANC007 DAVEY 1.2 NNW. |
| Aug 8, 7:00 AM CDT | HEAVY RAIN 3 | 1 W Millard, NE | COCORAHS STATION DOUG059 OMAHA 13.2 WSW. |
| Aug 8, 7:00 AM CDT | HEAVY RAIN 3.21 | 2 Sw Millard, NE | COCORAHS STATION SARP048 OMAHA 13.5 SW. |
| Aug 8, 7:00 AM CDT | HEAVY RAIN 3.4 | 3 Nnw Bellevue, NE | COCORAHS STATION NE-DG-42 OMAHA 6.3 SE. |
| Aug 8, 7:00 AM CDT | HEAVY RAIN 4 | 4 E David City, NE | COCORAHS STATION NE-BU-2 DAVID CITY 3.6 E. |
| Aug 8, 8:00 AM CDT | HEAVY RAIN 2.98 | Wahoo, NE | COCORAHS STATION NE-SN-10 WAHOO 0.4 SE. |
| Aug 8, 12:30 PM CDT | HEAVY RAIN 2.7 | Brainard, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2933 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted.
961
WGUS43 KOAX 080541
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Omaha/Valley NE
1241 AM CDT Sun Aug 8 2021
IAC071-129-155-NEC023-025-037-055-109-131-141-153-155-159-081730-
/O.NEW.KOAX.FA.W.0013.210808T0541Z-210808T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fremont IA-Mills IA-Pottawattamie IA-Butler NE-Cass NE-Colfax NE-
Douglas NE-Lancaster NE-Otoe NE-Platte NE-Sarpy NE-Saunders NE-
Seward NE-
1241 AM CDT Sun Aug 8 2021
The National Weather Service in Omaha/Valley has issued a
* Flood Warning for...
Northwestern Fremont County in southwestern Iowa...
Western Mills County in southwestern Iowa...
Southwestern Pottawattamie County in southwestern Iowa...
Butler County in east central Nebraska...
Douglas County in east central Nebraska...
Sarpy County in east central Nebraska...
Saunders County in east central Nebraska...
Southwestern Colfax County in northeastern Nebraska...
Southeastern Platte County in northeastern Nebraska...
Cass County in southeastern Nebraska...
Northern Lancaster County in southeastern Nebraska...
Northern Otoe County in southeastern Nebraska...
Northern Seward County in southeastern Nebraska...
* Until 1230 PM CDT Sunday.
* At 1241 AM CDT, Though the heavy rain has ended, many flooded
areas remain. Please avoid driving through floodwater, especially
at night.
* Some locations that will experience flooding include...
Omaha, northern Lincoln, Columbus, Council Bluffs, Bellevue,
Papillion, La Vista, Nebraska City, Seward, Plattsmouth, Schuyler,
Ralston, Glenwood, Wahoo, Gretna, Waverly, David City, Ashland,
Syracuse and Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4140 9737 4145 9712 4127 9639 4139 9604
4137 9563 4115 9558 4102 9557 4085 9562
4072 9579 4061 9613 4059 9646 4070 9654
4081 9651 4081 9662 4096 9737
$$
PearsonWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this areal flood warning went out at Aug 8, 12:05 AM CDT, 36 minutes earlier.
Area forecast discussion, Aug 8, 12:05 AM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1205 AM CDT Sun Aug 8 2021 ...Updated Aviation Forecast Discussion... .UPDATE... Issued at 1056 PM CDT Sat Aug 7 2021 Severe threat continues with line of storms extending from near Harlan Iowa into southeast Nebraska near Pawnee City. Areas to the west have been removed from Severe Thunderstorm Watch 414. Overall trend has been downward as far as storm intensity goes, but gusts over 50 mph remain possible as the line moves through southeast Nebraska and southwest Iowa. && .DISCUSSION... Issued at 243 PM CDT Sat Aug 7 2021 A complex severe weather scenario has been unfolding this morning, largely due to the plentiful cloud cover and the convection that occurred earlier this morning. As we go further into the afternoon, ML CAPE values are expected to increase to around 3500 J/kg, with effective bulk shear values ranging from 20 to 30 kts by the time convection gets to eastern Nebraska and southwestern Iowa. Visible satellite shows developing cumulus in south-central Nebraska into Kansas, and this area will serve as the starting point for convection this evening. These storms are expected to begin after 5 PM in a discrete mode with hail being the primary threat. Veering low-level wind profiles, and enhanced 0-3 km shear suggest that there is also a limited tornado threat associated with the initial cells in that same area. These cells are then expected to evolve into a larger complex that is expected to begin pushing ENE into eastern Nebraska after 7 PM. As this larger complex forms, the main threat evolves into damaging winds as the storm complex becomes cold-pool dominant. These storms are expected to move eastward towards the Omaha and Lincoln metro areas, with the best timing for each being 10 and 11 PM respectively. These storms will continue east and gradually fizzle out into the middle of the night in central and eastern Iowa. A few light rain showers and rumbles of thunder could last until sunrise Sunday as the back end of the mid-level wave advects through the area. Tomorrow morning, those spotty showers are expected to give way to dry weather and southwesterly winds look to settle in. A return to mostly sunny skies will aid in the return of some warm temperatures, with highs in the upper 80's to low 90's are expected along with heat indices approaching 100 degrees. Monday is expected to hold even warmer temperatures, with areas near the South Dakota border reaching over 100 degrees. Heat indices of 100 to 110 are currently slated for that day, and could necessitate a Heat Advisory if the forecast remains on track. Tuesday a mid- level shortwave trough is expected to pass through the northern CONUS and may be the next chance at severe weather for the area, as it drags a cold front eastward. How far south this frontal zone extends is still in flux, and the location will likely dictate what kind of hazards we expect. Wednesday into the weekend, highs in the 90's on Wed/Thu will give way to cooler weather Fri/Sat as the mid-level flow transitions to northwesterly flow. Several shortwave impulses are depicted by the global deterministic models, and may drive low-end shower and storm chances in the extended forecast. While nothing looks like a soaker, some kind of rainfall will be greatly appreciated. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1203 AM CDT Sun Aug 8 2021 Broad area of showers over eastern Nebraska at 05Z will continue to drift east of TAF sites by 10Z or so. Cigs should remain VFR but an occasional MVFR vsbys is possible in the heavier showers. Mainly mid level clouds and winds turning southwest and west through much of the day Sunday, with speeds generally near or under 12kt. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && UPDATE...Dergan DISCUSSION...Petersen AVIATION...Dergan
Hazardous weather outlook, Aug 8, 12:16 AM CDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1216 AM CDT Sun Aug 8 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081930- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1216 AM CDT Sun Aug 8 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday Isolated thunderstorms are possible through sunrise Sunday. However severe thunderstorms are no longer expected. There is a marginal risk for severe thunderstorms Sunday afternoon in western Iowa, with large hail and damaging winds possible. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday Severe thunderstorms are possible Monday night and Tuesday as a cold front moves into the Plains. Otherwise hot and muggy weather will return to the region this Sunday and Monday. Heat index values are currently expected to reach or exceed 105 on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 7, 11:39 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1139 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM FLASH FLOOD 3 E OMAHA 41.26N 95.95W
08/07/2021 DOUGLAS NE LAW ENFORCEMENT
I480 EASTBOUND CLOSED AT THE HIGHWAY 75
EXIT.
&&
DEWALDLocal storm report, Aug 7, 11:44 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1144 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 3 ENE WESTON 41.21N 96.69W
08/07/2021 SAUNDERS NE PUBLIC
WATER OVER HIGHWAY 92.
&&
DEWALDLocal storm report, Aug 7, 11:51 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1151 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD 2 N DAVID CITY 41.28N 97.13W
08/07/2021 BUTLER NE LAW ENFORCEMENT
FLOODED ROADS.
&&
DEWALDLocal storm report, Aug 7, 11:55 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1155 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM FLASH FLOOD 2 SSE CARTER LAKE 41.26N 95.90W
08/07/2021 POTTAWATTAMIE IA PUBLIC
FLOODED BASEMENTS.
&&
DEWALDLocal storm report, Aug 7, 11:58 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1158 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM FLASH FLOOD 2 SSE OMAHA 41.24N 96.00W
08/07/2021 DOUGLAS NE PUBLIC
THREE CARS PILED UP FROM FLOOD WATERS.
REPORT FROM TWITTER.
&&
DEWALDLocal storm report, Aug 8, 12:30 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1230 AM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG WAHOO 41.21N 96.62W
08/07/2021 SAUNDERS NE LAW ENFORCEMENT
MULTIPLE TREES DOWN.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:39 PM CDT | Areal Flood Advisory | OAX | Mills, Pottawattamie | 3 hr |
| Aug 7, 8:41 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 49 min |
| Aug 7, 8:50 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 40 min |
| Aug 7, 9:05 PM CDT | Flash Flood Warning | OAX | Pottawattamie | 4 hr |
| Aug 7, 9:24 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 51 min |
| Aug 7, 9:35 PM CDT | Flash Flood Warning | OAX | Pottawattamie | 3 hr |
| Aug 7, 10:30 PM CDT | Flash Flood Warning | OAX | Pottawattamie | 89 min |
| Aug 7, 10:38 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 52 min |
| Aug 7, 11:25 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 36 min |
| Aug 8, 2:37 PM CDT | Heat Advisory | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie | 54 hr |
| Aug 7, 7:23 PM CDT | Special Weather Statement | OAX | Platte | 52 min |
| Aug 7, 7:29 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 46 min |
| Aug 7, 7:56 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders | 49 min |
| Aug 7, 8:10 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 50 min |
| Aug 7, 8:23 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 22 min |
| Aug 7, 8:29 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 31 min |
| Aug 7, 8:33 PM CDT | Areal Flood Advisory | OAX | Butler, Colfax, Lancaster, Platte, Saunders, Seward | 4 hr |
| Aug 7, 8:50 PM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy, Saunders | 3 hr |
| Aug 7, 8:55 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 35 min |
| Aug 7, 9:09 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 51 min |
| Aug 7, 9:37 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 22 min |
| Aug 7, 9:49 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Pawnee | 41 min |
| Aug 7, 9:54 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Saunders | 17 min |
| Aug 7, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 27 min |
| Aug 7, 10:25 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe, Sarpy, Saunders, Seward | 2 hr |
| Aug 7, 11:10 PM CDT | River Flood Warning | OAX | Saunders | 13 hr |
Nearby
Areal Flood Warnings in Nebraska, 2021Areal Flood Warnings in Iowa, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.